MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of a direxion microcatheter.The tip, inner/outer shaft, and hub/strain relief were microscopically and visually inspected.A test.018 wire was attempted to be advanced through the device, but was unable, therefore the device was soaked in the water bath for 5 days.When the device was removed from the bath, the test wire was attempted again and was unable to advance through the entire device.The wire advanced through the proximal end of the device stopping 3.2cm from the distal tip.The outer nitinol shaft is damaged and fractured starting 3.2cm from the distal tip.The inner polymer shaft has become damaged as well due to being used during a procedure and from the nitinol shaft damage.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed 08dec2020: it was reported there was an occlusion in the catheter.A direxion infusion catheter was selected for use.100 microns of oncozene microspheres were hand injected through the catheter.However, the microspheres clumped together and occluded the catheter 20cm from the catheter tip.A wire was used to help the occlusion but they could not inject more microspheres.However, the product investigation revealed a outer shaft fracture 3.2cm from the tip.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11005942
Report Number2134265-2020-17424
Device Sequence Number3813302
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0025668632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1